Alert archive / New Mexico / High Wind Watches in 2008

High Wind Watch 46, NWS Midland/Odessa, TX

December 12, 2008Loving County, Texas; Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this high wind watch at Dec 12, 2008, 2:30 PM CST for Loving County, Texas; Eddy County, Lea County, New Mexico. It took effect at Dec 14, 2008, 12:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 12, 2008, 2:30 PM CST (20:30 UTC)
In effect from
Dec 14, 2008, 12:00 PM CST
Expired
Dec 14, 2008, 4:36 AM CST
In force
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Lea County, NM, Loving County, TX

The radar

The Midland/Odessa radar (KMAF), 156 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2008-12-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2008-12-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2098 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Dec 12, 11:12 AM CST, 3 hours 18 minutes earlier.

Area forecast discussion, Dec 12, 11:12 AM CST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1112 AM CST FRI DEC 12 2008

.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.

&&

.AVIATION...
VFR CONDITIONS WILL CONTINUE THRU THE PERIOD. HOWEVER WIND CONCERNS
WILL INCREASE OVERNIGHT AS LOW LEVEL JET DEVELOPS ACRS MAF/FST.
BY/BEFORE SUNRISE SFC WINDS WILL DECREASE SOME BUT WIND A FEW
THOUSAND FT ABOVE THE GROUND REMAIN NEAR 40KTS AND LOW LEVEL WIND
SHEAR WILL BE A CONCERN THEN...MAINLY FOR MAF/FST. OTHERWISE
WINDS WILL MIX THRU MID MORNING SETTING STAGE FOR WINDY DAY ACRS
TAF SITES.

&&

.PREV DISCUSSION... /ISSUED 545 AM CST FRI DEC 12 2008/

DISCUSSION...
A LEE TROUGH WILL DEVELOP FROM EASTERN NEW MEXICO INTO SOUTHWEST
TEXAS THROUGH TONIGHT IN RESPONSE TO AN INCREASING MID LEVEL FLOW.

AVIATION...
WINDS WILL VEER TO THE SOUTHEAST AND SOUTH THIS AFTERNOON AND
BEGIN TO INCREASE WITH GUSTS AT WEST TEXAS TERMINALS UP TO 20
KNOTS BY LATE AFTERNOON. WITH ONLY A FEW HIGH CLOUDS STREAMING
OVER THE AREA...VFR CONDITIONS WILL PERSIST THROUGH TONIGHT WITH
NO SIGNIFICANT WEATHER EXPECTED.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     AFTERNOON FOR THE FOLLOWING ZONES... SOUTHEAST PLAINS/BLM
     ROSWELL/LNZ.

     HIGH WIND WATCH FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON FOR
     THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...FIRE WEATHER WATCH SATURDAY AFTERNOON FOR THE FOLLOWING ZONES...
     ANDREWS...CRANE...DAWSON...ECTOR...GAINES...LOVING...
     MARTIN...MIDLAND...PECOS...REEVES COUNTY AND UPPER TRANS
     PECOS...WARD...WINKLER.

     HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SUNDAY AFTERNOON
     FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...
     GUADALUPE MOUNTAINS.

&&
Hazardous weather outlook, Dec 12, 1:54 PM CST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
154 PM CST FRI DEC 12 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-132000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
154 PM CST FRI DEC 12 2008 /1254 PM MST FRI DEC 12 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A VERY WINDY WEEKEND IS SETTING UP ACROSS MUCH OF THE AREA BUT
ESPECIALLY FOR THE MOUNTAINS...THE SOUTHEAST NEW MEXICO PLAINS...
LOWER ELEVATIONS OF THE TRANS PECOS...AND WESTERN PARTS OF THE
PERMIAN BASIN. IN THE MOUNTAINS...SOUTHWEST WINDS OF 40 TO 60 MPH
WITH GUSTS OF 70 TO 90 MPH ARE POSSIBLE. ACROSS THE PLAINS SOUTHWEST
WINDS OF 25 TO 40 MPH WITH GUSTS NEAR 50 MPH ARE POSSIBLE.

ALSO A RED FLAG WARNING HAS BEEN ISSUED FOR SATURDAY AFTERNOON
FOR THE SOUTHEAST NEW MEXICO PLAINS...THE UPPER TRANS PECOS
INCLUDING VAN HORN...AND PARTS OF THE WESTERN AND CENTRAL PERMIAN
BASIN. THE COMBINATION OF VERY WINDY CONDITIONS...HUMIDITY BELOW 15
PERCENT...AND CURED FUELS WILL LEAD TO HIGH FIRE DANGER AND
CRITICAL FIRE WEATHER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 4:30 AM CSTFire Weather WatchMAFAndrews, Crane, Dawson, Ector, Gaines, Loving and 5 more10 hr
Dec 12, 2:28 PM CSTRed Flag WarningMAFAndrews, Crane, Dawson, Ector, Gaines, Loving and 5 more28 hr
Dec 12, 2:30 PM CSTHigh Wind WarningMAFDawson, Gaines55 hr
Dec 12, 2:30 PM CSTWind AdvisoryMAFAndrews, Dawson, Gaines, Loving27 hr

Nearby

High Wind Watches in New Mexico, 2008High Wind Watches in Texas, 2008Every high wind watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.